Re: !5 years on Kadian
Painn, the way you are feeling is withdrawal depression. It happens as we lower the doses of our pain meds and is a part of the process of withdrawal. It will abate and you will find happiness in doing things again. Truly.
The brain has not had to work and produce some of the chemicals we need on its own as the Kadian took over. Coming off of it involves the brain firing back up into production mode. We can help it to get going producing serotonin and endorphins and such by activity. We don't have to work out at a gym ( I sure can't do that!). However, we can walk, stretch, force a smile( the brain will still react to it as a real one!), begin to reach out and chat a bit with friends or family. Sometimes we really, really have to force ourselves to do these things. Each time we do, we will feel a fleeting moment of satisfaction, of accomplishment. We can use this as encouragement more and more to continue to reach out and participate in life and not just exist.
Commit right now to one goal.. a walk around the block or even to the mailbox. Do it as a commitment to helping the brain recover. Then rejoice in that accomplishment. It's baby steps to find our way back, my friend. When I began my own journey off the drugs, I felt joyless, like I had lost my very soul. Today, I have joy and happiness in abundance. I am a participant in life again. It can happen for you also.
Here's to hearing a good fishing tale in the Spring from you